Affine Lie algebras and modular forms

I. G. MacDonald

Séminaire Bourbaki (1980-1981)

  • Volume: 23, page 258-276
  • ISSN: 0303-1179

How to cite


MacDonald, I. G.. "Affine Lie algebras and modular forms." Séminaire Bourbaki 23 (1980-1981): 258-276. <>.

author = {MacDonald, I. G.},
journal = {Séminaire Bourbaki},
keywords = {affine Lie algebras; Kac-Moody Lie algebras; identities for theta functions; modular forms; Dedekind eta-function},
language = {eng},
pages = {258-276},
publisher = {Springer-Verlag},
title = {Affine Lie algebras and modular forms},
url = {},
volume = {23},
year = {1980-1981},

AU - MacDonald, I. G.
TI - Affine Lie algebras and modular forms
JO - Séminaire Bourbaki
PY - 1980-1981
PB - Springer-Verlag
VL - 23
SP - 258
EP - 276
LA - eng
KW - affine Lie algebras; Kac-Moody Lie algebras; identities for theta functions; modular forms; Dedekind eta-function
UR -
ER -


  1. [1] M. Adler and P. van Moerbeke, Completely integrable systems, Kac-Moody Lie algebras and curves, Math.36(1980) 1-44. Zbl0455.58017
  2. [2] M. Adler and P. van Moerbeke, Linearisation of Hamiltonian systems, Jacobi varieties and representation theory, Adv. in Math.38(1980) 318-379. Zbl0455.58010MR597730
  3. [3] J.H. Conway and S.P. Norton, Monstrous moonshine, Bull. LMS11(1979) 308-339. Zbl0424.20010MR554399
  4. [4] M. Demazure, Identités de Macdonald, Sém.Bourbaki 483 (1976). Zbl0345.17003
  5. [5] A. Feingold and J. Lepowsky, The Weyl-Kac character formula and power series identities, Adv. in Math.29(1978) 271-309. Zbl0391.17009MR509801
  6. [6] I.B. Frenkel, Orbital theory for affine Lie algebras, Inv. Math. (to appear). Zbl0548.17007MR752823
  7. [7] I.B. Frenkel and V.G. Kac, Basic representations of affine Lie algebras and dual resonance models, Inv. Math.62(1980) 23-66. Zbl0493.17010MR595581
  8. [8] H. Garland, Dedekind's n-function and the cohomology of infinite-dimensional Lie algebras, PNAS72(1975) 2493-2495. Zbl0322.18010MR387361
  9. [9] H. Garland, The arithmetic theory of loop groups, preprint. Zbl0475.17004MR601519
  10. [10] H. Garland and J. Lepowsky, Lie algebra homology and the Macdonald-Kac formulas, Inv. Math.34(1976) 37-76. Zbl0358.17015MR414645
  11. [11] V.G. Kac, Simple irreducible graded Lie algebras of finite growth, Math. USSR Izvestiya2(1968) 1271-1311. Zbl0222.17007MR259961
  12. [12] V.G. Kac, Infinite-dimensional Lie algebras and Dedekind's n-function, Funct.Anal. Appl.8(1974) 68-70. Zbl0299.17005MR374210
  13. [13] V.G. Kac, Infinite-dimensional Lie algebras, Dedekind's n-function, classical Möbius formula and the very strange formula, Advances in Math.30(1978) 85-136. Zbl0391.17010MR513845
  14. [14] V.G. Kac, Infinite root systems, representations of graphs and invariant theory, Inv. Math.56(1980) 57-92. Zbl0427.17001MR557581
  15. [15] V.G. Kac, An elucidation of "Infinite-dimensional algebras ... and the very strange formula". E8(1) and the cube root of the modular invariant j. Advances in Math.35(1980) 264-273. Zbl0431.17009MR563927
  16. [16] V.G. Kac and D. Peterson, Affine Lie algebras and Hecke modular forms, Bull. AMS (New Series) 3(1980) 1057-1061. Zbl0457.17007MR585190
  17. [17] V.G. Kac and D. Peterson, Infinite-dimensional Lie algebras, theta functions and modular forms, preprint. Zbl0584.17007MR750341
  18. [18] V.G. Kac, D.A. Kazhdan, J. Lepowsky and R.L. Wilson, Realisation of the basic representations of the Euclidean Lie algebras, to appear. Zbl0476.17003
  19. [19] J. Lepowsky, Macdonald-type identities, Adv. in Math.27(1978) 230-234. Zbl0388.17003MR554353
  20. [20] J. Lepowsky, Generalised Verma modules, loop space cohomology and Macdonald-type identities, Ann. Scient. ENS (4e série) 12(1979) 169-234. Zbl0414.17007MR543216
  21. [21] J. Lepowsky and R.L. Wilson, A Lie-theoretic interpretation and proof of the Rogers-Ramanujan identities, preprint. Zbl0449.17010MR663415
  22. [22] E. Looijenga, Root systems and elliptic curves, Inv. Math.38(1976) 17-32. Zbl0358.17016MR466134
  23. [23] I.G. Macdonald, Affine root systems and Dedekind's n-function, Inv. Math.15(1972) 92-143. Zbl0244.17005MR357528
  24. [24] R.V. Moody, A new class of Lie algebras, J. Alg.10(1968) 211-230. Zbl0191.03005MR229687
  25. [25] R.V. Moody, Euclidean Lie algebras, Can. J. Math.21(1969) 1432-1454. Zbl0194.34402MR255627
  26. [26] P. Slodowy, Chevalley groups over C((t)) and deformations of simply elliptic singularities, RIMS Kyoto University, Japan, 1981. Zbl0496.14027MR708340

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.